Alert archive / Texas / Frost Advisories in 2012
Frost Advisory 3, NWS Amarillo, TX
NWS Amarillo, TX issued this frost advisory at Oct 7, 2012, 3:12 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Oct 7, 2012, 7:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2012, 3:12 PM CDT (20:12 UTC)
- In effect from
- Oct 7, 2012, 7:00 PM CDT
- Expired
- Oct 8, 2012, 10:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
172 WWUS74 KAMA 072012 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 312 PM CDT SUN OCT 7 2012 OKZ001>003-TXZ001>020-080500- /O.NEW.KAMA.FR.Y.0003.121008T0000Z-121008T1500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 312 PM CDT SUN OCT 7 2012 ...FROST ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY. * EVENT...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S ACROSS THE PANHANDLES. * TIMING...TEMPERATURES IN THE LOWER 30 MID 30S WILL LIKELY OCCUR FROM THE MID EVENING THROUGH THE MID MORNING ON MONDAY. * IMPACTS...TEMPERATURES WILL BE IN THE LOWER TO MID 30S FOR MUCH OF THE NIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GOEHRING
4 follow-up statements
939 WWUS74 KAMA 072127 CCA NPWAMA URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 424 PM CDT SUN OCT 7 2012 OKZ001>003-TXZ001>020-080630- /O.COR.KAMA.FR.Y.0003.121008T0000Z-121008T1500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 424 PM CDT SUN OCT 7 2012 ...FROST ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY. * EVENT...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S ACROSS THE PANHANDLES. * TIMING...TEMPERATURES IN THE LOWER TO MID 30S WILL LIKELY OCCUR FROM THE MID EVENING THROUGH THE MID MORNING ON MONDAY. * IMPACTS...TEMPERATURES WILL BE IN THE LOWER TO MID 30S FOR MUCH OF THE NIGHT INTO MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KB/GOEHRING
303 WWUS74 KAMA 080116 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 816 PM CDT SUN OCT 7 2012 OKZ001>003-TXZ001>020-080930- /O.CON.KAMA.FR.Y.0003.000000T0000Z-121008T1500Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 816 PM CDT SUN OCT 7 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY. * EVENT...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S ACROSS THE PANHANDLES. * TIMING...TEMPERATURES IN THE LOWER TO MID 30S WILL LIKELY OCCUR FROM MID TO LATE THIS EVENING THROUGH THE MID MORNING ON MONDAY. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF NOT COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KB
641 WWUS74 KAMA 080318 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1018 PM CDT SUN OCT 7 2012 OKZ001-TXZ001-002-006-007-011-016-081130- /O.UPG.KAMA.FR.Y.0003.000000T0000Z-121008T1500Z/ /O.NEW.KAMA.FZ.W.0002.121008T0318Z-121008T1500Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-DEAF SMITH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS...VEGA...HEREFORD 1018 PM CDT SUN OCT 7 2012 ...FREEZE WARNING IN EFFECT UNTIL 10 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 10 AM CDT MONDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * EVENT...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S ACROSS THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES. * TIMING...SUB FREEZING TEMPERATURES WILL OCCUR OVERNIGHT...BEFORE CLIMBING ABOVE FREEZING MID MONDAY MORNING. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OKZ002-003-TXZ003>005-008>010-012>015-017>020-081130- /O.CON.KAMA.FR.Y.0003.000000T0000Z-121008T1500Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS- HEMPHILL-POTTER-CARSON-GRAY-WHEELER-RANDALL-ARMSTRONG-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...BORGER...MIAMI... CANADIAN...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK... WHEELER...CANYON...CLAUDE...CLARENDON...WELLINGTON 1018 PM CDT SUN OCT 7 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY. * EVENT...TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S ACROSS ALL BUT THE FAR WESTERN PANHANDLES...WHERE COLDER TEMPERATURES ARE EXPECTED. * TIMING...TEMPERATURES WILL REMAIN IN THE LOWER TO MID 30S OVERNIGHT...BEFORE WARMING UP MID MONDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF NOT COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KB
110 WWUS74 KAMA 081101 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 601 AM CDT MON OCT 8 2012 OKZ001-TXZ001-002-006-007-011-016-081500- /O.CON.KAMA.FZ.W.0002.000000T0000Z-121008T1500Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-DEAF SMITH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS...VEGA...HEREFORD 601 AM CDT MON OCT 8 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * EVENT...TEMPERATURES THIS MORNING HAVE FALLEN INTO THE UPPER 20S TO LOWER 30S ACROSS THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES. * TIMING...SUB FREEZING TEMPERATURES ARE ALREADY OCCURRING IN MANY AREAS. TEMPERATURES WILL CLIMB ABOVE FREEZING MID MORNING. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ OKZ002-003-TXZ003>005-008>010-012>015-017>020-081500- /O.CON.KAMA.FR.Y.0003.000000T0000Z-121008T1500Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS- HEMPHILL-POTTER-CARSON-GRAY-WHEELER-RANDALL-ARMSTRONG-DONLEY- COLLINGSWORTH- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...BORGER...MIAMI... CANADIAN...AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK... WHEELER...CANYON...CLAUDE...CLARENDON...WELLINGTON 601 AM CDT MON OCT 8 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * EVENT...TEMPERATURES THIS MORNING HAVE FALLEN INTO THE LOWER TO MIDDLE 30S ACROSS ALL BUT THE FAR WESTERN PANHANDLES...WHERE EVEN COLDER TEMPERATURES ARE BEING SEEN. * TIMING...TEMPERATURES WILL REMAIN IN THE LOWER TO MID 30S...BEFORE WARMING UP BY MID MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF NOT COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SIMPSON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Oct 7, 2:18 PM CDT, 54 minutes earlier.
Area forecast discussion, Oct 7, 2:18 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
218 PM CDT SUN OCT 7 2012
.DISCUSSION...
CLOUDS ARE EXPECTED TO DECREASE DURING THE EVENING HOURS AND
TEMPERATURES SHOULD DROP INTO THE 30S ACROSS THE AREA. HAVE GONE
AHEAD AND ISSUED A FROST ADVISORY FOR THE ENTIRE AREA. THE ONLY FLY
IN THE OINTMENT IS THAT THE WIND MAY STAY UP ENOUGH TO PRECLUDE THE
DEVELOPMENT OF MUCH FROST.
HIGH TEMPERATURES WILL GET BACK INTO THE 60S AND 70S FOR THE REST
OF THIS WEEK AS THE NORTHERN STREAM UPPER TROUGH MOVES OFF TO THE
EASTERN U.S. AND EASTERN CANADA AND A MORE MODERATE PACIFIC AIR
MASS MOVES OVER THE REGION. A STRONG UPPER LEVEL LOW WILL MOVE FROM
SOUTHERN CALIFORNIA THURSDAY INTO THE CENTRAL ROCKIES FRIDAY AND
THEN OUT ONTO THE CENTRAL PLAINS BY SATURDAY. THIS WILL LEAVE THE
PANHANDLES IN A SOUTHWEST FLOW ALOFT FROM THURSDAY INTO SATURDAY.
THIS SOUTHWEST FLOW ALOFT WILL NOT ONLY BRING SEVERAL MINOR SHORT
WAVE TROUGHS THROUGH IT...BUT IT WILL ALSO ENCOURAGE LOW LEVEL
MOISTURE TO RETURN AHEAD OF A DEEPENING SURFACE TROUGH. WILL KEEP
POPS IN THE FORECAST THURSDAY AND BEYOND.
&&
.FIRE WEATHER...
ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED
OVER THE NEXT FEW DAYS. THE STRONGEST WINDS WILL NOT COINCIDE WITH
THE LOWEST RELATIVE HUMIDITY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 35 69 46 77 40 / 0 0 5 5 5
BEAVER OK 36 70 41 70 39 / 0 0 0 5 5
BOISE CITY OK 35 68 43 69 36 / 0 0 5 5 5
BORGER TX 37 72 46 75 42 / 0 0 5 5 5
BOYS RANCH TX 36 73 44 78 40 / 0 0 5 5 5
CANYON TX 34 68 44 79 40 / 0 0 5 5 5
CLARENDON TX 36 68 47 78 43 / 0 0 5 5 10
DALHART TX 32 70 40 73 36 / 0 0 5 5 5
GUYMON OK 35 71 41 74 38 / 0 0 0 5 5
HEREFORD TX 33 69 45 79 39 / 0 0 5 5 5
LIPSCOMB TX 33 70 44 72 40 / 0 0 0 5 5
PAMPA TX 36 66 46 72 40 / 0 0 5 5 5
SHAMROCK TX 33 66 47 77 42 / 0 0 5 5 5
WELLINGTON TX 34 66 46 78 45 / 0 0 5 5 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FROST ADVISORY FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY FOR
THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...FROST ADVISORY FROM 7 PM THIS EVENING TO 10 AM CDT MONDAY FOR
THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
16/15Hazardous weather outlook, Oct 7, 3:03 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 303 PM CDT SUN OCT 7 2012 OKZ001>003-TXZ001>020-080815- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 303 PM CDT SUN OCT 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A FROST ADVISORY IS IN EFFECT FOR THE PANHANDLES THROUGH TONIGHT. TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FROST ADVISORY IS IN EFFECT THROUGH MID MORNING MONDAY FOR THE PANHANDLES. LOW TEMPERATURES MONDAY WILL BE IN THE LOWER TO MID 30S. THUNDERSTORMS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THURSDAY THROUGH SATURDAY. A FEW OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
Nearby
Frost Advisories in Texas, 2012Frost Advisories in Oklahoma, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.